Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Is my blood pressure high because doctor seems concerned? Cyclosporin dosage has been dropped.

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 588 Questions

My blood pressure was tested this morning and came back 135 over 102 I'm on cyclosporin and my dose has now been dropped because of this - is this blood pressure high as they seemed concerned?
Posted Sun, 22 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Gyanshankar Mishra 33 minutes later

Thanks for posting your query.

From your history, I understand that you are suffering from Psoriasis and are currently on Cyclosporin and Fluoxetin.

Your last blood pressure reading of 135/102 is high as far as the lower reading of 102 is concerned.

Based on this information, I would like to comment the following:

1. Get your blood pressure measured with a mercury sphygmomanometer rather than any electronic instrument at two separate times since this is the most accurate method of measuring Blood pressure by non invasive means.

2. Cyclosporin has the potential to increase the blood pressure hence the dropping of dose of cyclosporin is a absolutely correct and recommended at this stage.

3. In most likelihood your Blood pressure should return to normal on the dropping of Cyclosporin dose.

4. If that does not lower your Blood pressure, then Cyclosporin may be substituted by another drug.

5. If your Blood pressure is not controlled even after that, then an anti hypertensive drug may be started after a detailed evaluation.

Hope I have answered your query and do let me know if you have any further queries. Please accept my answer if there are no further queries.


Dr. Gyanshankar Mishra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor